Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood warning at Apr 1, 2021, 3:09 PM CDT for Cherokee County, Alabama. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2021, 3:09 PM CDT (20:09 UTC)
- Expired
- Apr 2, 2021, 11:34 AM CDT
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -446 m²/s²
- 0-3 km storm-relative helicity
- -141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416
WGUS44 KBMX 012009
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
309 PM CDT Thu Apr 1 2021
ALC019-022330-
/O.NEW.KBMX.FA.W.0007.210401T2009Z-210402T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
309 PM CDT Thu Apr 1 2021
The National Weather Service in Birmingham has issued a
* Flood Warning for...
Central Cherokee County in northeastern Alabama...
* Until 630 PM CDT Friday.
* At 309 PM CDT, reporting gauges indicate elevated levels along the
Chattooga River Above Weiss Lake. This will cause lowland flooding
along the Chattooga River Above Weiss Lake.
Some locations that will experience flooding include...
Cedar Bluff, Gaylesville, Cornwall Furnace Park, Eastern Weiss
Lake and Western Weiss Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3422 8564 3425 8563 3425 8560 3426 8559
3429 8555 3428 8553 3431 8551 3429 8549
3429 8551 3426 8553 3426 8555 3422 8556
3422 8561 3421 8561
$$
081 follow-up statement
639
WGUS84 KBMX 021634
FLSBMX
Flood Statement
National Weather Service Birmingham AL
1134 AM CDT Fri Apr 2 2021
ALC019-021644-
/O.CAN.KBMX.FA.W.0007.000000T0000Z-210402T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee AL-
1134 AM CDT Fri Apr 2 2021
...FLOOD WARNING IS CANCELLED FOR CENTRAL CHEROKEE COUNTY...
Recent observations near Gaylesville indicate water levels have
fallen below flood stage along the Chattooga River northeast of
Weiss Lake. Flooding is no longer expected to pose an immediate
threat. However, other flooding issues are ongoing across downstream
locations along Weiss Lake and the Coosa River. Please continue to
heed remaining road closures.
LAT...LON 3422 8564 3425 8563 3425 8560 3426 8559
3429 8555 3428 8553 3431 8551 3429 8549
3429 8551 3426 8553 3426 8555 3422 8556
3422 8561 3421 8561
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood warning went out at Apr 1, 12:50 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 1, 12:50 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1250 PM CDT Thu Apr 1 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1244 PM CDT Thu Apr 01 2021/ Strong cold /dry air advection continues early this afternoon with crystal clear skies across all of Central Alabama. Forecast is in very good shape overall with highs still expected to range from the lower 50s north to the upper 50s south this afternoon. Wind Advisory and Freeze Warning are also in good shape with the blustery conditions verifying well with current obs and very good radiational cooling being advertised overnight tonight. 56/GDG Previous short-term discussion: /Updated at 0306 AM CDT Thu Apr 01 2021/ Today through Friday. The upper level trough is moving eastward through the Tennessee Valley early this morning, with a strong cold front now southeast of Central Alabama. Surface high pressure, centered over the Central Plains, is spreading across the Mississippi River Valley, with drier and colder air pushing southward into the Deep South. The tightened pressure gradient between the cold front and surface high is allowing for breezy pre-dawn winds. This will keep frost development limited to sheltered locations across the north, despite the cooler temperatures. Temperatures around sunrise will be in the low to mid 30s north to lower 40s south. Strong cold advection and a tightened pressure gradient will lead to cooler and breezy conditions today. Despite mostly clear skies, highs will only warm in to the 50 to 60 degree range. Winds will increase by mid morning, with sustained winds of 15-25 mph and gusts up to 35-40mph. A wind advisory remains in effect after 9am today. High pressure will move southeastward overnight, becoming centered over western TN Friday. Even colder temperatures are expected tonight as winds diminish and skies remain mostly clear. Will upgrade the Freeze Watch to a Freeze Warning for the entire area, with lows in the upper 20s to lower 30s. Highs in the 50s are expected again on Friday. 14 .LONG TERM... Friday night through Wednesday. A cool and dry airmass will be in place Friday night over the Deep South. High pressure and light winds will promote radiational cooling with another frost/freeze expected Saturday morning. A warming trend is expected for Saturday afternoon through midweek due to airmass modification and warm advection. With no significant upper-level troughs approaching the region, a low-level ridge and dry conditions should persist with only a slow increase in PWAT values expected. 87/Grantham && .AVIATION... 18Z TAF Discussion. VFR conditions will continue through the period with clear skies but impacts remain with gusty northerly surface winds. Gusts between 20 and 30 knots will be common through the afternoon diminishing to under 10 knots during the overnight hours. 56/GDG && .FIRE WEATHER... Drier and cooler conditions expected through the end of the week. Strong northwesterly winds are expected today, with sustained up to 25mph and wind gusts up to 40mph. Winds diminish this evening and become more northerly through Friday. Afternoon RH values of 25 to 30 percent are expected each day through Sunday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 28 55 28 64 36 / 0 0 0 0 0 Anniston 28 56 30 66 38 / 0 0 0 0 0 Birmingham 30 56 33 66 40 / 0 0 0 0 0 Tuscaloosa 30 58 32 66 40 / 0 0 0 0 0 Calera 30 56 33 65 40 / 0 0 0 0 0 Auburn 32 56 34 65 40 / 0 0 0 0 0 Montgomery 33 61 33 68 40 / 0 0 0 0 0 Troy 33 59 33 67 40 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Freeze Warning from 1 AM to 9 AM CDT Friday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. Wind Advisory until 6 PM CDT this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Apr 1, 4:54 AM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 454 AM CDT Thu Apr 1 2021 ALZ011>015-017>050-021300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 454 AM CDT Thu Apr 1 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Windy conditions are expected today. Sustained northerly winds of 15 to 25 mph with gusts up to 40 mph are expected from morning through afternoon. A widespread freeze is expected tonight for all of Central Alabama, with temperatures falling below freezing after 1AM. Minor river flooding will persist at Weiss Lake and along portions of the Coosa, Black Warrior, and Tombigbee River basins. Please refer to our river products for the latest forecast stages. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread freezing temperatures continue early Friday morning, with temperatures warming above freezing by 9AM. Saturday morning will also carry a potential for freezing temperatures for much of the area. Additional minor flooding may develop across the area and is expected to persist into early next week at Weiss Lake and along portions of the Coosa, Black Warrior, and Tombigbee River basins. Please refer to our river products for the latest forecast stages. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:23 PM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 3 days |
| Apr 1, 3:57 AM CDT | Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
| Apr 1, 2:53 PM CDT | Freeze Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 19 hr |
Nearby
Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.